MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); No Code Available (3191)
Date of Event 01/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye).The lens was explanted due to complaints of post-op astigmatism, very dry eyes pre and post op causing blurred vision and replaced with a symfony zxr00 lens.There was no serious patient injury and no surgical intervention.Day-1 post op vision was reported as 20/25 and the patient is doing well.No further information is available.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-10: device available for evaluation: yes section d-10: returned to manufacturer on: 06/10/2020 section h-3 device returned to manufacturer: yes device evaluation: the complaint lens was received in a foam cloth soaked in an unknown solution.Visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.Placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10146657
Report Number9614546-2020-00221
Device Sequence Number16704505
Product Code POE
UDI-Device Identifier05050474605190
UDI-Public(01)05050474605190(17)230322
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/25/2020
10/25/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date07/13/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005